MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SITUATE; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN MFG DC BOULDER SITUATE; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number L1818-04P01C-1
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a total hip replacement procedure, the sponge was not detected but it was present.While closing the incision the surgical count was incorrect, they were missing a raytec sponge.The next step is to inform the surgeon about the missing raytec and use the rfid to wand the incision.A sterile drape was placed over the wand and the rfid was used to wand over the incision on the hip.The device did not detect e sponge incise the hip.They then used the rfid on the trash and the rfid did not detect the missing raytec.Then the wand was used over the nine raytec sponges that not missing.The rfid did detect the raytecs.The team was reassured that the rfid was working.The team then tried again to use the rfid over the surgical site and it did not detect the raytec.The surgeon then entered the room and instructed the physician assistant to open the surgical site wound back up to check for the raytec.Once the wound was opened the raytec sponge was located inside the patient's hip.After the raytec was removed and the counts were now complete they used the rfid to wand over the sponge that was inside the patient, the rfid still did not detect the sponge.The only time the raytec was detected by the rfid was when the wand was placed directly on the sponge.Procedure had extended time.
 
Additional Manufacturer Narrative
D10 concomitant product: l1818-04p01c-1, l1818-04p01c-1 lap xray rf 18x18 st (lot#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3 correction: d1, d2, d4(model number, catalog number and udi), d8, pma / 510(k) # d10 concomitant product: unknown wand, unknown wand (serial#unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SITUATE
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20195898
Report Number1717344-2024-01796
Device Sequence Number6674751
Product Code GDY
UDI-Device Identifier10884521700956
UDI-Public10884521700956
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL1818-04P01C-1
Device Catalogue NumberL1818-04P01C-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown